Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 101, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 12, 2006, 10:50 PM CST for Ottawa County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 12, 2006, 10:50 PM CST (04:50 UTC)
- Expired
- Mar 12, 2006, 11:29 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 11:18 PM CST | HAIL 0.75 | Commerce, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 9:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130450
SVRTSA
OKC115-130545-
/O.NEW.KTSA.SV.W.0101.060313T0450Z-060313T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1145 PM CST
* AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES WEST OF COMMERCE TO 14 MILES WEST OF
NARCISSA...MOVING EAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...COMMERCE...
PICHER...NARCISSA...MIAMI...QUAPAW...FAIRLAND AND WYANDOTTE.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3675 9462 3675 9500 3695 9500 3698 9504
3699 9504 3699 9462
$$3 follow-up statements
000
WWUS54 KTSA 130510
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1110 PM CST SUN MAR 12 2006
OKC115-130545-
/O.CON.KTSA.SV.W.0101.000000T0000Z-060313T0545Z/
OTTAWA OK-
1110 PM CST SUN MAR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CST FOR
OTTAWA COUNTY...
AT 1107 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF CARDIN TO 6 MILES NORTHWEST OF
NARCISSA...MOVING EAST AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...NARCISSA...
CARDIN...COMMERCE...PICHER...MIAMI...QUAPAW...OTTAWA AND PEORIA.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3683 9462 3678 9500 3695 9500 3698 9504
3699 9504 3699 9462
$$000
WWUS54 KTSA 130519
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CST SUN MAR 12 2006
OKC115-130545-
/O.CON.KTSA.SV.W.0101.000000T0000Z-060313T0545Z/
OTTAWA OK-
1119 PM CST SUN MAR 12 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 PM CST FOR
OTTAWA COUNTY...
AT 1115 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR QUAPAW...MOVING EAST AT
50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEORIA.
THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3688 9462 3689 9486 3695 9486 3699 9485
3699 9462
$$000
WWUS54 KTSA 130529
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1129 PM CST SUN MAR 12 2006
OKC115-130539-
/O.CAN.KTSA.SV.W.0101.000000T0000Z-060313T0545Z/
OTTAWA OK-
1129 PM CST SUN MAR 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3688 9462 3689 9486 3695 9486 3699 9485
3699 9462
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 10:44 PM CST, 6 minutes earlier.
Area forecast discussion, Mar 12, 10:44 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1044 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... DANGEROUS TORNADIC SUPERCELL IS TRACKING ACROSS NORTHERN CARROLL COUNTY. THE REFLECTIVITY PATTERN REMAINS IMPRESSIVE AND THE TORNADO POTENTIAL WILL REMAIN HIGH WITH THIS CELL DURING ITS TRACK ACROSS CARROLL COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 12, 12:05 PM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 9:00 PM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 M0.88 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:10 PM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:53 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 3 W GENTRY 36.27N 94.54W
03/12/2006 BENTON AR EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:55 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TORNADO 1 W PEGGS 36.08N 95.12W
03/12/2006 CHEROKEE OK TRAINED SPOTTER
&&
JDSSpecial weather statement, Mar 12, 10:10 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1010 PM CST SUN MAR 12 2006
ARZ002-130515-
CARROLL AR-
1010 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CARROLL
AT 1010 PM CST...DOPPLER RADAR INDICATED A TORNADIC THUNDERSTORM 25
MILES WEST OF BUSCH...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT MAY
BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...OAK HILL...PLEASANT
RIDGE...BERRYVILLE...EUREKA SPRINGS...URBANETTE...GRANDVIEW...BUSCH
AND BEAVER.
THIS DANGEROUS STORM CONTINUES TO TRACK ACROSS BENTON COUNTY...AND
WILL MOVE CLOSE TO WESTERN PORTIONS OF CARROLL COUNTY WITHIN THE
NEXT HOUR. AS THE TRACK APPEARS MORE CERTAIN...A TORNADO WARNING
MAY BE REQUIRED FOR CARROLL COUNTY.Special weather statement, Mar 12, 10:16 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1016 PM CST SUN MAR 12 2006
OKZ056-057-061-130500-
CRAIG OK-NOWATA OK-ROGERS OK-
1016 PM CST SUN MAR 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CST
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NOWATA...CRAIG AND ROGERS
AT 1016 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 11 MILES NORTHWEST OF HOLLOW TO 6 MILES WEST OF
TALALA...MOVING EAST AT 25 MPH.
A LARGE PORTION OF NOWATA...CRAIG AND ROGERS COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1100 PM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 4 AM.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 6:24 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 36 min |
| Mar 12, 6:39 PM CST | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Mar 12, 6:47 PM CST | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 58 min |
| Mar 12, 6:55 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Washington | 50 min |
| Mar 12, 6:56 PM CST | Severe Thunderstorm Warning | TSA | Osage | 49 min |
| Mar 12, 7:06 PM CST | Tornado Warning | TSA | Nowata | 24 min |
| Mar 12, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Mar 12, 7:16 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 59 min |
| Mar 12, 7:24 PM CST | Tornado Warning | TSA | Nowata | 36 min |
| Mar 12, 7:35 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 70 min |
| Mar 12, 7:39 PM CST | Severe Thunderstorm Warning | TSA | Tulsa | 35 min |
| Mar 12, 7:41 PM CST | Severe Thunderstorm Warning | TSA | Creek | 12 min |
| Mar 12, 7:46 PM CST | Severe Thunderstorm Warning | TSA | Craig | 59 min |
| Mar 12, 7:57 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 63 min |
| Mar 12, 8:07 PM CST | Severe Thunderstorm Warning | TSA | Rogers | 53 min |
| Mar 12, 8:21 PM CST | Tornado Warning | TSA | Wagoner | 44 min |
| Mar 12, 8:21 PM CST | Tornado Warning | TSA | Craig, Mayes | 24 min |
| Mar 12, 8:27 PM CST | Tornado Warning | TSA | Rogers | 22 min |
| Mar 12, 8:33 PM CST | Severe Thunderstorm Warning | TSA | Ottawa | 57 min |
| Mar 12, 8:40 PM CST | Tornado Warning | TSA | Delaware | 50 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Craig | 14 min |
| Mar 12, 8:41 PM CST | Tornado Warning | TSA | Mayes | 49 min |
| Mar 12, 8:46 PM CST | Tornado Warning | TSA | Cherokee | 59 min |
| Mar 12, 8:59 PM CST | Tornado Warning | TSA | Ottawa | 22 min |
| Mar 12, 9:15 PM CST | Tornado Warning | TSA | Adair | 29 min |
| Mar 12, 9:22 PM CST | Tornado Warning | TSA | Delaware | 33 min |
| Mar 12, 10:32 PM CST | Severe Thunderstorm Warning | TSA | Craig, Nowata | 44 min |
| Mar 12, 11:04 PM CST | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 56 min |
| Mar 12, 11:26 PM CST | Severe Thunderstorm Warning | TSA | Craig | 34 min |
| Mar 12, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 59 min |
| Mar 12, 11:57 PM CST | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| Mar 13, 12:21 AM CST | Severe Thunderstorm Warning | TSA | Haskell | 54 min |
| Mar 13, 12:23 AM CST | Severe Thunderstorm Warning | TSA | Muskogee | 16 min |
| Mar 13, 12:34 AM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 71 min |
| Mar 13, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Adair | 27 min |
| Mar 13, 12:54 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 81 min |
| Mar 13, 12:58 AM CST | Severe Thunderstorm Warning | TSA | Pushmataha | 77 min |
| Mar 13, 2:13 AM CST | Severe Thunderstorm Warning | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.